MAUDE Adverse Event Report: CAREFUSION ALARIS SYRINGE MODULE SET; SET,ADMINISTRATION,INTRAVASCULAR

CAREFUSION ALARIS SYRINGE MODULE SET; SET,ADMINISTRATION,INTRAVASCULAR
Model Number 10798696
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, device has not been received.A follow up report will be submitted with failure investigation results should the device be received for evaluation.
 
Event or Problem Description
It was reported that the 0.2 micron filter used for a tpn infusion leaked on a premature patient in the neonatal intensive care unit.This event did not harm or impact the patient.
 
Event or Problem Description
It was reported that the 0.2 micron filter used for a total parenteral nutrition (tpn), infusion leaked on a premature patient in the neonatal intensive care unit (nicu).It was further confirmed during follow up, that there was no patient harm or impact as a result of this event.
 
Additional Manufacturer Narrative
Short description revised to remove hospital case number.
 
Additional Manufacturer Narrative
Additional information added; d.10.Correction: d.11; e.2, e.3 & e.4.*************************************** the customer's report of a filter leak was confirmed.The set was visually inspected for kinks, holes/tears in the tubing or damages to the components.No issue was observed.Visual inspection under magnification of the leaking engagement observed a gap within indicating that the tubing was not fully inserted.During functional testing there was a leak at the engagement of the microbore tubing to the inlet of the filter.Dimensional analysis of the tubing's outer diameter was within specification(s).The root cause was identified as a gap (tubing not fully inserted into filter component) due to operator error during set assembly.
 
Event or Problem Description

Brand Name
ALARIS SYRINGE MODULE SET
Common Device Name
SET,ADMINISTRATION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9589081
Report Number9616066-2020-00156
Device Sequence Number3175649
Product Code FPA
UDI-Device Identifier10885403234354
UDI-Public10885403234354
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K811885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10798696
Device Catalogue Number10798696
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/14/2020
Supplement Report FDA Received Date03/11/2020
04/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8110,8015, TD (B)(6) 2019; PRI TUBING,8100, TD (B)(6) 2019
Patient Weight2